Secondary pseudomyopia induced by amisulpride
Related Experiment Video
Updated: May 30, 2026

Inducement and Evaluation of a Murine Model of Experimental Myopia
Published on: January 22, 2019
Aimilianos A Stratos1, Vasileios G Peponis, Dimitra M Portaliou
1Ophthalmiatrion Athinon, Athens Eye Hospital, Second Eye Clinic, Athens, Greece.
Purpose:
To report a case of pseudomyopia induced by antipsychotic drug administration.
Methods:
A 30-year-old woman was referred to our ophthalmology department complaining of blurred vision, especially at distance, in both eyes. The patient had been prescribed antipsychotic drugs (haloperidol and biperiden) as treatment for her schizophrenic symptoms and had recently undergone a change of treatment to amisulpride. She had a manifest refraction of -4.00/-1.00 × 180 in the OD and -3.75/-1.25 × 175 in the OS whereas her cycloplegic refraction was -1.75/-1.00 × 180 in the OD and -1.00/-1.25 × 175 in the OS, respectively.
Results:
A diagnosis of likely drug-induced pseudomyopia was made. Therefore, the patient was advised to visit her psychiatrist, who added an extra 2 mg of biperiden, an anticholinergic agent, to the pre-existing amisulpride treatment, achieving a cessation of the visual symptoms a few days later.
Conclusions:
Pseudomyopia can be induced by the antipsychotic drug amisulpride. Additional treatment with anticholinergic agents can be used to eliminate this side effect.
Related Concept Videos
Angle Closure Glaucoma: Treatment
Open Angle Glaucoma: Treatment
Drugs such as carbonic anhydrase inhibitors, α2- and...
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of its...
